HOME    About this site    mypage    Japanese    library    university    Feedback

University of the Ryukyus Repository >
Faculty of Science >
Bulletin >
Ryukyu mathematical journal  >
Vol.24 (2011) >

 
Title :COMPUTER-AIDED VERIFICATION OF THE GAUSS-BONNET FORMULA FOR CLOSED SURFACES
Authors :Kamiyama, Yasuhiko
Authors alternative :神山, 靖彦
Issue Date :Dec-2011
Abstract :If X, a compact connected closed C^∞-surface with Euler-Poincaré characteristic _X(X), has a Riemannian metric, and if K : X → R is the Gauss-curvature and dV is the absolute value of the exterior 2-form which represents the volume, then according to the theorem of Gauss-Bonnet, which holds for orientable as well as non-orientable surfaces, (2π)/1 ∫_xKdV=_X(X). When X is the standard sphere or torus in R^3 , the Gaussian curvature is well-known and we can compute the left-hand side explicitly. Let X be a compact connected closed C^∞-surface of any genus. In this paper, we construct an embedding of X into R^3 or R^4 according as X is orientable or nonorientable. We equip X with the Riemannian metric as a Riemannian submanifold of R^3 or R^4. Then, with the aid of a computer, we compute the left-hand side numerically for the cases that the genus of X is small. The computer data are sufficiently nice and coincide with the right-hand side without errors. Such nice data are obtained by converting double integrals to infinite integrals.
Type Local :紀要論文
ISSN :1344-008X
Publisher :Department of Mathematical Science, Faculty of Science, University of the Ryukyus
URI :http://hdl.handle.net/20.500.12000/23589
Citation :Ryukyu mathematical journal Vol.24 p.1 -17
Appears in Collections:Vol.24 (2011)

Files in This Item:

File Description SizeFormat
Vol24p001.pdf946KbAdobe PDFView/Open